RSS

Monthly Archives: December 2011

Bug!!!

Oh, I have never wished I had a stomach bug more than i did last night!!! Short story…I ended up in the bathroom for hours with liquid coming out of both ends. A couple times I had pretty bad stomach cramps, shaking, dizziness, and extreme racing heart. I ended up sleeping on the floor for a time, in the bathroom, knowing that I shouldn’t go far.

Why, you might ask, did I wish it was “just” a stomach bug? Because with a stomach bug I know it will end…eventually. But as I sat there last night, I had the terrifying thought that this could be the start of a bad Crohn’s flare. The thing with a flare up of Crohn’s is that you never know how long it will last, or how bad it will get. Yuck!

Thankfully, this does just seem to be the bug that is going around. It lasted for just a few hours. I was able to sleep. My body is tired today and my stomach is tender. But….those are all things I would expect from a stomach bug. Regardless, I will be eating soft foods and chicken soup for a few days. My body fought off this bug pretty well, but I need to do my part to help it heal.

Oh, one last thing. It seems a bit funny now, as I look back at last night. But in all honesty, there is only one way I got through those hours. I believe in the power of speaking scripture over your life and situation. Last night I could only think of one thing, and I said it over and over and over again. Through the anxiety, the yuck coming out, and the pain that was within, I just kept saying the verse from Psalm 27: “I will remain confident in this…..I WILL see the goodness of the Lord!!!”

🙂

 
Leave a comment

Posted by on December 28, 2011 in Crohn's Journal

 

Turbo!!!!!

I’m always amazed at my energy level after getting an IV drip.  It’s like a caffeine rush, but without the jitters.  I wonder…is this just a normal amount of energy that a normal, healthy person usually has?  For me, it’s like my body wants to run everywhere, and never get tired, and not stop for hours.  Typing here, I keep making mistakes because my hands can’t type as fast as my brain is going.  🙂  It’s a good feeling, trust me!  I like feeling that I have the energy to tackle the laundry, dishes, kids, homework, work, husband, etc. and not have to constantly tap in to my reserves of energy to do it.  Take these past two days for instance:  I was a substitute teacher in a Life Skills class for two days.  I’ve come to love and appreciate these special kids for who they are and what they can do.  But….it takes a ton of energy.  Keeping them on task, watching out for the physical attacks that can come when one of them gets angry, watching for those that like to run away or touch everything when they shouldn’t, cleaning after eating, potty breaks/accidents, and on it goes.  There is a constant stream of things and kids that need attention when working in these classes.  Normally, the day after (which is today) I would be crushed with tiredness.  Not today!  I had the IV, and I’m feeling like I can actually get the huge pile of laundry and dishes done, as well as possibly give my own two kiddos the piano lesson that we’ve been needing to do for 2 weeks.  Having the IV simply means……that I can be me again, if only for a day.

The crash will come from this, probably tonight or tomorrow.  It always does.  My body is messed up/injured enough inside that the energy won’t stay for long.  But that’s okay.  I’ll take what I can get…..

On the technical note…..we backed the dosage back down to 50% strength.  3 weeks ago we bumped it up just a few percentage points, and I got headaches again.  We don’t want that, so back down we go to a level we know I can handle.  I really wish my body could tolerate more.  I really want to be getting the full dosage of these good things each time.  But for now, I guess I’ll just appreciate what I am able to do, and move on with life.  🙂

Oh….we took blood today.  My thyroid antibodies were up 3 months ago, meaning the Hashimoto’s was flared up and attacking again.  We also tested for white blood cells, which I guess were low last time.  Hopefully everything will look good and things will be getting back to normal.  I’ll let you know!!!

 
Leave a comment

Posted by on December 1, 2011 in Crohn's Journal, Doctor Journal